Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 5, NWS Philadelphia/Mount Holly

March 20, 201211 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 20, 2012, 9:23 PM EDT for 11 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 9:23 PM EDT (01:23 UTC)
Expired
Mar 21, 2012, 10:00 AM EDT
In force
13 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS71 KPHI 210123
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 PM EDT TUE MAR 20 2012

 
NJZ012>014-020>027-210930-
/O.NEW.KPHI.FG.Y.0005.120321T0123Z-120321T1400Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST
923 PM EDT TUE MAR 20 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...PATCHY DENSE FOG AT THE COAST WILL BECOME MORE
  WIDESPREAD OVERNIGHT AND LIKELY LAST THROUGH THE MORNING COMMUTE
  ON WEDNESDAY.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING
  CONDITIONS THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF 
DISTANCE AHEAD OF YOU.

&&

$$

TFG
2 follow-up statements
535 
WWUS71 KPHI 210400
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT WED MAR 21 2012

NJZ015>019-211400-
/O.EXA.KPHI.FG.Y.0005.000000T0000Z-120321T1400Z/
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
INCLUDING THE CITIES OF...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY
1200 AM EDT WED MAR 21 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DEVELOPING AREAS OF FOG WILL BECOME DENSE AFTER 130
  AM...AND REMAIN DENSE INTO THE MORNING COMMUTE.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

DEZ001>004-211400-
/O.EXA.KPHI.FG.Y.0005.000000T0000Z-120321T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH
1200 AM EDT WED MAR 21 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DEVELOPING AREAS OF FOG WILL BECOME DENSE AFTER 130
  AM...AND REMAIN DENSE INTO THE MORNING COMMUTE.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NJZ012>014-020>027-211400-
/O.CON.KPHI.FG.Y.0005.000000T0000Z-120321T1400Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST
1200 AM EDT WED MAR 21 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
WEDNESDAY...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$
175 
WWUS71 KPHI 211358
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 AM EDT WED MAR 21 2012

NJZ012>027-211500-
/O.EXP.KPHI.FG.Y.0005.000000T0000Z-120321T1400Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
958 AM EDT WED MAR 21 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

SOME FOG WILL LINGER NEAR THE ATLANTIC AND DELAWARE BAY INTO THE
AFTERNOON, BUT DENSE FOG HAS DISSIPATED.

$$

DEZ001>004-211500-
/O.EXP.KPHI.FG.Y.0005.000000T0000Z-120321T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH
958 AM EDT WED MAR 21 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

SOME FOG WILL LINGER NEAR THE ATLANTIC AND DELAWARE BAY INTO THE
AFTERNOON, BUT MOST DENSE FOG HAS DISSIPATED.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 20, 9:20 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 20, 9:20 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT TUE MAR 20 2012

.SYNOPSIS...
WEAK COASTAL LOW PRESSURE NEAR NORFOLK VIRGINIA WILL DISSIPATE WEDNESDAY.
OTHERWISE...STRONG AND LARGE HIGH PRESSURE CENTERED JUST NORTH OF BERMUDA
WILL SHIFT SOUTHWARD THIS WEEKEND. THAT WILL PERMIT A COLD FRONT TO
SETTLE SOUTH INTO DELMARVA FRIDAY. THEREAFTER...PLAINS STATES LOW
PRESSURE TRACKS EASTWARD ALONG THAT FRONT TO NEAR DELMARVA SUNDAY
MORNING AND THEN OUT TO SEA SUNDAY EVENING. A SOUTHWARD EXTENSION
OF CANADIAN HIGH PRESSURE WILL ARRIVE ALONG THE EAST COAST EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WE STARTED THE DENSE FOG ADVISORY ALONG COASTAL AREAS OF NEW
JERSEY WHERE CONFIDENCE IS HIGHEST. THIS MAY NEED TO BE EXTENDED
FARTHER TO THE NORTHWEST OVERNIGHT. SO FAR THIS EVENING THERE HAS
BEEN MORE STRATUS THAN PATCHY DENSE FOG. THE STRATUS IS OUT
RUNNING THE DENSER FOG AND MAY PROTECT FARTHER INLAND PLACES FOR
A WHILE. THUS CONFIDENCE ABOUT INCLUDING THE DENSE FOG ADVY IN
THESE AREAS IS NOT HIGH ENOUGH ATTM. WEB AND TRAFFIC CAMS ARE
SHOWING SOME PATCHY DENSE FOG IN COASTAL NEW JERSEY, NOT YET IN
DELAWARE.

OTHERWISE, THE OFFSHORE SHOWERS ARE NOT MAKING MUCH LATITUDINAL
PROGRESS ABOVE 40N. HRRR STILL SUGGESTING THEY MIGHT MAKE IT INTO
THE EXTREME NE PART OF OUR CWA OVERNIGHT. CONFIDENCE STILL NOT
HIGH ENOUGH TO INCLUDE A LOW CHANCE. TEMPERATURES AND DEW POINTS
WERE TWEAKED CLOSER TO EACH OTHER, OVERALL NOT TOO MANY CHANGES
FROM THE TWO PREVIOUS ESTF FORECASTS. THE MESO LOW IS WEAKENING
IN DELMARVA, BUT THE WEAK ONSHORE FLOW SHOULD PERSIST OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
LOOKS LIKE WEDNESDAY WILL BE VERY SIMILAR TO TODAY, WITH THE FOG
AND LOW CLOUDS GRADUALLY GIVING WAY TO PARTLY SUNNY SKIES. HIGH
PRESSURE OFF THE MID ATLANTIC COAST WILL ACTUALLY BE BUILDING INTO
A BERMUDA TYPE HIGH. LIGHT EAST TO SOUTHEAST WINDS WILL BECOME
SOUTHEAST TO SOUTH LATE IN THE DAY. TEMPERATURES WILL, ONCE AGAIN,
CLIMB INTO THE UPPER 60S AND 70S, WITH SLIGHTLY COOLER READINGS
ALONG COASTAL SECTIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
TEMPS: CONTINUED ABOVE NORMAL THROUGH THIS PERIOD THOUGH THE EXCESSIVE
15 TO 25 DEGREE CALENDER DAY ABOVE NORMAL WARMTH OF THIS WEEK WILL
BE TEMPORARILY SUBDUED TO A FEW DEGREES ABOVE NORMAL LATER THIS WEEKEND
AND EARLY NEXT WEEK.

ALOFT: THE BROAD VERY STRONG RIDGE WITH ITS STRONGEST N-S AXIS JUST
WEST OF THE APPALACHIANS WILL BE CUT BACK ON ITS EASTERN ATLANTIC
FLANK BY A SERIES OF STRONG SHORT WAVES. TWO OF THOSE SHORT WAVES
MOVE SOUTHEASTWARD FROM THE VICINITY HUDSON BAY CANADA THROUGH THE
MARITIMES (1) THURSDAY FRIDAY AND (2) SUNDAY MONDAY...WHILE THE
HUGE SOUTHERN ROCKIES VORTEX SLOWLY WEAKENS AFTER ITS NORTHEASTWARD
EXIT OUT OF THE PLAINS STATES FRIDAY...SHOVING EASTWARD OFF THE
MID ATLANTIC COAST LATE SUNDAY.

SURFACE: STRONG HIGH PRESSURE JUST NORTH OF BERMUDA WILL SHIFT
SOUTHWARD THIS WEEKEND PERMITTING A CANADIAN COLD FRONT TO
SETTLE SOUTH INTO DELMARVA FRIDAY. THEREAFTER THE REMAINS OF THE
PLAINS STATES LOW TRACKS ALONG THE FRONT TO NEAR DELMARVA. THERE
MAY BE A BURST OF RELATIVELY CHILLY /NEAR NORMAL FOR THIS TIME OF
YEAR/ CANADIAN AIR IN ITS WAKE BY TUESDAY BUT THIS IS STILL IN
THE CONSIDERABLE UNCERTAINTY TIME FRAME.

THE DAILIES...
WEDNESDAY NIGHT THROUGH THURSDAY MORNING...BLENDED 12Z/20 NCEP MOS
GUIDANCE BENEATH THE RELATIVELY DRY ALOFT-STRONG RIDGE. LIGHT WIND.
FOG AND STRATUS...MAY NOT BE QUITE AS EXTENSIVE. THE REASONING...A
TENDENCY FOR A WLY BL WIND DEVELOPING EARLY THU. CALLED IT PATCHY
FOG FOR NOW AND MAY NOT HAVE ENOUGH FOG MENTIONED IN THE ZONES.

THURSDAY AFTERNOON THROUGH EARLY AFTERNOON FRIDAY...WIND TENDS TO
BECOME WESTERLY AND WARMER. A VERY GOOD CHANCE OF RECORD WARMTH ON
ONE OF THESE TWO DAYS...THURSDAY OR FRIDAY. CONTINUED RELATIVELY
DRY...IN PART BECAUSE OF THE NEAR 560 WARM THICKNESSES AND NO FOLIAGE
EVAPOTRANSPIRATION CONTRIBUTION. NCEP MOS POPS AGREE WITH THE DRY
PATTERN CONTINUING...DESPITE A CFP...POSSIBLY THRU THE WARMEST
TIME OF THE DAY. THERE IS SOME INSTABILITY AND WE MAY EVENTUALLY
NEED TO ADD A CHC OF A SHOWER OR TSTM FRIDAY. THE ECMWF HAS COOLER
MAX TEMPS ON THURSDAY THAN WHAT WE HAVE POSTED BUT THIS MAY IN
PART BE DUE TO ITS TRYING TO FCST A SHOWER DURING MIDDAY THURSDAY.
FOR NOW...WE ARE DRY AND WARMER THAN THE 12Z/20 ECMWF AND CLOSE TO
12/20 NCEP MEX GUIDANCE.

THIS WEEKEND...A RAINY PERIOD EXPECTED IN ASSOCIATION WITH THE
PLAINS STATES LOW TURNING EAST OR ESE TOWARD THE DELMARVA.  THE
COMBINATION OF RAIN...AN ONSHORE MARITIME FLOW OFF THE COLDER SSTS
OF THE ATLANTIC /WHICH ARE VARIABLE BUT NEAR 10C/ AND A SWD
INJECTION OF COLDER AIR ASSOCIATED WITH CANADIAN HIGH PRESSURE
WILL ADD A COOLER FLAVOR COMPARED TO THE READINGS OF THIS
WORKWEEK. HPC GUIDANCE TEMPS ACCEPTED WHICH ARE COLDER THAN THE
12Z/20 GFS MEX GUIDANCE TEMPS. TODAY'S EC STICKS WITH THESE COLDER
TEMPS. OUR POPS ARE LIKELY FOR NOW... BUT UNDOUBTEDLY THERE HAS TO
BE INTERMITTENT RAIN FOR AT LEAST ONE OF THESE TWO WEEKEND DAYS
AND THERE MAY BE E QUITE A LOT. WOULD NOT SURPRISE TO SEE 2 INCH
AMTS...ESPECIALLY S NJ SE PA SWD CLOSER TO SLOW MOVING CONVECTIVE
ELEMENTS /THUNDER IS A POSSIBILITY THERE BUT NOT GRIDDED ATTM/.

EARLY NEXT WEEK...NCEP FAIR WX GUIDANCE ACCEPTED AS HIGH PRESSURE
APPROACHES WITH A DECENT BURST OF NLY FLOW CAA...STILL A LITTLE
ABOVE NORMAL BUT NOT NEARLY THE RECENT EXTREMES.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE ARE VERY CONFIDENT ABOUT IFR CONDITIONS SPREADING ACROSS THE
TERMINALS THIS EVENING AND ENVELOPING ALL BY 06Z OVERNIGHT. THE
CONFIDENCE FACTOR THOUGH IT MAY BE MORE STRATUS AND LESS DENSE FOG.
CLOUDS HAVE DEVELOPED NEAR THE COAST AND TIMING IN GENERAL WAS
ZERO TO TWO HOURS FASTER THAN LAST NIGHT. WE ARE FORECASTING
PREVAILING LIFR CONDITIONS TO OCCUR INTO WEDNESDAY MORNING. WE
FOLLOWED THE SAME IMPROVEMENT SCENARIO AS TODAY, VSBYS GO VFR
ABOUT AN HOUR BEFORE THE IFR STRATUS CIG DISSIPATES TO VFR
CONDITIONS. EXCEPTION IS WE HELD THE IFR STRATUS CIG LONGER INTO
EARLY WEDNESDAY AFTERNOON AT KACY. NOT CONFIDENT ABOUT KACY, BUT
ELSEWHERE FORECAST MOISTURE LEVELS ABOVE THE GROUND ARE MEAGER
ENOUGH THAT ONLY SCATTERED NON CIG VFR CUMULUS CLOUDS ARE EXPECTED
IN THE AFTERNOON.

WINDS WILL START LIGHT FROM THE EAST AND SOUTHEAST AND BECOME CALM
IN MOST PLACES. THE PREVAILING DIRECTION ON WEDNESDAY SHOULD BE
SOUTHEAST TO SOUTH. A SEA AND POSSIBLY BAY BREEZE FRONT SHOULD
FORM ON WEDNESDAY AFTERNOON WITH MORE DETAILS AS WE COME CLOSER IN
TIME.

OUTLOOK...
WEDNESDAY NIGHT...AT LEAST PATCHY IFR/LIFR STRATUS AND FOG ARE
PROBABLE AGAIN...ESPECIALLY LATE. LIGHT WIND TRENDING SW LATE.

THURSDAY...ANY MORNING IFR/LIFR GIVES WAY TO VFR CONDS AND WIND
TRENDING SW OR W IN THE AFTN G10-15 KTS.

FRIDAY...VFR.  LIGHT WLY WIND AHEAD OF THE CFP THEN SHIFTING N OR E
FOLLOWING CFP. IFR STRATUS OR FOG MAY DEVELOP AT NIGHT IN THE LIGHT
ATLANTIC MARITIME EASTERLY FLOW. /LOW PROB A LINE OF SCT SHOWERS OR
TSTMS NEAR THE CF FRIDAY AFTN?/

THIS WEEKEND...MVFR/IFR CONDS DEVELOP...ESPECIALLY LATE SATURDAY INTO
SUNDAY IN SHOWERY RAINS WITH E FLOW SAT AND GUSTY N-NE FLOW 15 TO
25 KTS SUNDAY.  SMALL CHC OF THUNDER S OF PHL.

&&

.MARINE...
A WEAK ONSHORE FLOW WILL PERSIST THROUGH WEDNESDAY WITH HIGH PRESSURE
CENTERED NEAR THE EASTERN TIP OF LONG ISLAND AND A VERY WEAK MESO
LOW JUST TO OUR SOUTH OFF THE DELMARVA COAST. WINDS AND SEAS WILL
REMAIN BELOW ADVISORY CRITERIA THROUGH THIS PERIOD. E WINDS 5 TO 10
KT WILL BECOME SE WEDNESDAY AND THEN TURN MORE S'RLY LATE IN THE DAY.

THE LOW LEVEL ONSHORE FLOW WILL BE VERY MOIST AND WILL ALLOW FOG TO
FORM OR MOVE BACK OVER OUR WATERS TONIGHT. SATELLITE PICTURES SHOW
SOME LOW CLOUDS AND FOG HANGING ALONG COASTAL SECTIONS THIS
AFTERNOON. ONCE THE DAYTIME HEATING ENDS, THIS AREA SHOULD EXPAND
RATHER QUICKLY. IF VSBYS DROP LOW ENOUGH OVER A WIDE PORTION OF
OUR AREA, A MARINE ADVISORY, OR AT THE VERY LEAST, A MARINE WEATHER
STATEMENT MAY BE NEEDED. ALL MARINERS SHOULD BE AWARE THAT VSBYS
COULD DROP QUICKLY IN AREAS OF FOG LATER TONIGHT. THE FOG WILL
LIFT WEDNESDAY, MUCH AS IT DID TODAY.

OUTLOOK...
NO HEADLINES ATTM FORESEEN THROUGH SATURDAY MORNING. LIGHT WINDS...
TENDING TO BE MAINLY SOUTH OR SE WITH A CFP OF SHIFTING WIND FRIDAY.

A STRONG PROBABILITY FOR STRONG SCA CONDITIONS LATE SATURDAY OR
MORE LIKELY SUNDAY IN STRENGTHENING NE FLOW SHIFTING N AND ATLC
SEAS BUILDING TO 6-8 FT.

&&

.CLIMATE...
RECORD MAXS  NOT ALL OF THESE WILL BE AT RISK OF EXCEEDENCE.

TODAY'S REVIEW OF FCST MODEL GUIDANCE SUGGESTS FRIDAY THE MORE
LIKELY DAY FOR MANY RECORDS BUT...IF THERE IS NO RAIN ON THURSDAY AND
A DECENT WSW WIND WITH PLENTY OF SS...THERE WOULD ALSO BE A NUMBER
OF RECORDS ON THURSDAY AS WELL.

       3/22  3/23

ACY 84-1948  79-1907      POR 1874
PHL 80-1948  78-1938/1907 POR 1872
ILG 82-1948  78-1994/1923 POR 1894
ABE 75-1929  73-1979/1923 POR 1922
TTN 79-1938  79-1938      POR 1865
GED 78-1955  80-2007      POR 1948
RDG 83-1938  79-1938      POR 1869
MPO 73-1938  70-1938      POR 1901

FOR THE THE FIRST 19 DAYS... DAILY MEAN TEMPS SO FAR ARE

KABE PLUS 10.7F
KACY PLUS  9.1F
KGED PLUS  9.2F
KPHL PLUS  8.9F
KRDG PLUS 10.2F
KTTN PLUS 11.0F
KILG PLUS  8.8F
KMPO PLUS 12.0F

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR NJZ012>014-
     020>027.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...GIGI/RPW
SHORT TERM...RPW
LONG TERM...DRAG
AVIATION...DRAG/GIGI
MARINE...DRAG/RPW
CLIMATE...DRAG
Hazardous weather outlook, Mar 20, 3:46 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT TUE MAR 20 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-211215-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
346 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF LOCALLY DENSE FOG ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF LOCALLY DENSE FOG ARE EXPECTED WEDNESDAY MORNING AND
POSSIBLY AGAIN EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-211215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF LOCALLY DENSE FOG ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF LOCALLY DENSE FOG ARE EXPECTED WEDNESDAY INTO EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:04 PM EDTSpecial Weather StatementPHISussex56 min

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.